Teva New Formulation

Hi folks

I've read a few posts on here about fellow sufferers yellow carding this...before i do the same i just wanted to find out if any of you are experiencing the following with it?

Red sore eyes

Headache

Feeling like you have been given a placebo

Generally feeling out of kilter, tired all day, yawning all the time, very very fatigued

Thanks in advance. By the way...ive been taking it a month now, the first week i didnt really notice a change but the last couple of weeks ive been feeling pretty rubbish and my eyes feel like ive been on the razz all night and not slept for days which is how i feel when i wake up in the mornings at the moment even though i'm pretty sure i slept quite well.

Last edited by
Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

25 Replies

oldestnewest
  • Further to this, ive rang my pharmacy and they have kindly agreed to change over to Mercury Pharma for me and put a note on my record to say no Teva. Kind folk that they are.

  • Lc1973,

    That's good news. I've not seen anyone report red eyes, but headache and feeling unwell are typical symptoms.

  • I am about to yellow card teva after what it just did to my joints. It also gave me a raging case of dry eye which might be the cause of IC1973's redness. I could not tolerate my contact lenses for even an hour despite using artificial tears. A week after stopping it the lenses were back in and joints much improved.

  • They are only a little red but sort of glassy!! Thanks for replying.

  • No i havent as i think it is related to the TEVA and will hopefully go away soon, if it doesnt then i will go to the optician. I have reported already to MHRA but thanks for the suggestion though.

  • Need references for claims like this. American law is different to U.K.

  • delicious21 could you please send me this link also. Who could we sue? Might it be NHS England for giving us this type of medication? Might we need to take out a Class Action?

  • delicious21,

    Links are posted every day - here in Thyroid UK and across the platform. I have no idea where you got the idea links are not allowed. Why, HU even have a fancy mechanism for shortening the links and emphasising them in cyan.

    The link that you sent me, for as many hits as I saw, was entirely about the United States of America. As I am no expert, and absolutely ignorant about the law, perhaps it is also true here in the UK, or maybe it isn't?

    google.co.uk/search?q=gener...

  • The link you sent is EXACTLY the one I put in my response.

  • If I post something, it is up to me to provide links or evidence.

    If you post something, ...

    I cannot be expected to provide links/evidence for everything other people post, can I?

    We adminstrators are purely volunteers who try to keep the forum working as well as we can.

  • delicious21,

    There was no 'mystery' about posting links. Thyroid UK Support has posting guidelines that include info about posting links. Specifically guideline numbers 13, 14, 16, 24 and 27 for example. It really would be a good idea for you to read through and familiarise yourself with all the posting guidelines. They are here healthunlocked.com/thyroidu...

  • You yourself have posted links before now, as on this thread:

    healthunlocked.com/pasoc/po...

  • I wasnt looking to sue anyone, just asking if anyone else was having any problems but thanks for the info.

  • @Ic1973 I had floaters in my eyes with Mercury Pharma Generic Levothyroxine, plus skin eruptions that felt as though they were burning. I stopped MP Levo in June 2013, but side effects are still continuing apart from any more floaters. Perhaps get your eyes checked by an Orthoptist.

  • please see my comment just made which supports your belief.

  • I am afraid I think you are out of order with that sort of claim.

    Bear in mind, I explicitly stated: Need references for claims like this. American law is different to U.K.

    You just blithely respond with a USA focussed link.

    If you wish to refer to the USA, say so. If you wish to refer to thyroid treatment in Kiribati, fine, but say so. This is Thyroid UK and whilst we have members from around the world, the default location and focus is the UK.

  • After 6 weeks of taking it I felt really unwell, all my hypo symptoms returned. I changed back to Actavis and within a couple weeks I felt much better. How strange! I reported it also. Would love to know what is going on with the Teva medication?!

    My symptoms were headache, body aches, nausea, fatigue, unable to concentrate mainly.

  • I've recently been given teva and in 2 weeks my symptoms have all returned. I have got up this morning and I feel like I have a hangover even though I don't drink. I wasn't feeling this bad with mercury pharma or activas. Why do they keep swapping brands is what I don't get especially when there have been many complaints about teva.

  • I too have just associated the following problems with the new TEVA formulation:

    Very red, sore, bloodshot eyes

    headaches

    hangover feeling

    anxiety (possibly)

    I recently had a review with my eye consultant regarding ocular hypertension. I had associated my red, sore, bloodshot eyes with this condition, however the consultant told me he thought it may be some sort of allergic reaction. He asked about asthma, pets, etc and only then did I start thinking about the Teva brand of levothyroxine which I have been taking now for a few months. I can't remember exactly when the brand change occurred however it would certainly link in around the time when I started to notice eye and headache problems.

    The problem for me is, as I didn't have any issues in the past, I cannot remember the brand names of the levothyroxine that did not cause me any issues.

  • Hi I had problems for the first 6 weeks mainly bowel problems and I was definitely hypo . I now feel much better so perhaps you need to give it a couple more weeks 👍

  • I've yellow carded this last week after a light bulb went off! I've been on Teva since around February, previously on Activis. I never even thought about a change of manufacturer would have such an enormous effect. Symptoms were gradual, but included increased pain of my frozen shoulder, severe joint aches, all hyperthyroid symptoms back and gained 10lbs. I'm back on Activis now for past 3 days and already joints feeling better. Had full fasting blood test on Wednesday last week as have been looking into hypoT in more depth because of symptoms. Read 'the paleo thyroid solution' by Elle Russ and have been in touch with her by email. I'm already primal - found last year that this helped immeasurably. I realise that NDT or other might be the way to go if synthetics don't cut it. Nice to be taking charge of my own health at last! X would recommend reading the book and definitely going Primal for a start x

  • Hi lc1973,

    I have had a similar experience with MP levo.

    Started with a self med dose of 50mg 4.5 weeks ago and this was increased by my GP to 75mg 10 days later.

    Each time the dose was a multiple of 25mg tablets and I could feel symptoms improving. Then got a prescription for 50mg tablets (so dose was 50mg+25mg) and felt awful, symptoms similar to yours above, and switched back to 3x25mg. Started to feel good again so tried the 50mg+25mg dose again just to confirm it was an issue with the 50mg and lo and behold felt awful. Carried on with the remaining batch of 3x25mg and things improved once more. Unfortunately I have now exhausted my original batch of 25mg and find that the newly prescribed 25mg, and a different batch of 50mg, don't make me feel as good as before but also not as bad as the batch of 50mg made me feel.

    Regardless of the dose I still have shortness of breath and brain fog/head pressure.

    I think we get so conditioned to the headache treatment scenario of taking a pill to get rid of a headache and having almost instant relief that we assume it is the same for all meds. Unfortunately for thyroid issues it's a bit of a roller coaster and until we are on the right course of treatment it's a case of taking life one day at a time.

  • I had exactly the same, within 2 weeks of being switched to Teva all my symptoms returned, I also felt like I had a constant hangover, my dr said sometimes this happens when you change brand and agreed to switch back, however the dispensary cannot get hold of any other brands now, they keep requesting and ordering others saying no Teva and that is all they can't get hold of, so frustrating!

  • My levo was dispensed through my doctors surgery, I went to Boots and they have Activis but on in 50mcg. I'm going back to docs this morning - asking for 50mcg only and will break them to make a rough 75mcg a day! Longer term going to look at NDT I think!

  • Provided you can get sufficient time ahead, you could try one of the many internet pharmacies:

    nhs.uk/Service-Search/pharm...

    (Only Wockhardt, Teva and Mercury Pharma are available in 25 micrograms tablets. Actavis/Almus is, as you found, 50 and 100 microgram tablets only.)

You may also like...